Enoxaparin induced eruptive angiokeratoma, an extremely rare side effect.
J Thromb Thrombolysis. 2020 Jan 10;:
Authors: Elantably D, El-Komy MHM, El-Nabarawy EA, Abdelkader HA, Naggar RE
Enoxaparin is one of the most commonly used anticoagulants in the management of thromboembolic events. Herein we report a unique case of enoxaparin induced eruptive angiokeratomas in a patient with a history of ischemic cardiomyopathy who presented with acute decompensated heart failure and a new-onset generalized skin rash that bleeds on trauma, suggestive of angiokeratomas. Dermoscopic examination, as well as skin biopsy, were done upon clinical suspicion of eruptive angiokeratomas, to confirm the diagnosis. Dermoscopy showed dark lacunae surrounded by erythema, while skin biopsy revealed dilated congested capillaries lined by flat endothelial cells in the papillary dermis, both confirming the diagnosis of angiokeratoma. Enoxaparin induced eruptive angiokeratomas was suspected when the skin eruption showed spontaneous dramatic resolution upon withdrawal of enoxaparin followed by its substitution with warfarin, during the course of the patient’s treatment. Enoxaparin induced eruptive angiokeratoma is an extremely rare side effect. Physicians should have a high index of clinical suspicion, and promptly discontinue the drug, as this is the only proven treatment for this condition.
PMID: 31925666 [PubMed – as supplied by publisher]